California, 2006

Wildfire in California, July 12, 2006

July 12, 2006 · NWS SGX · 1 event in 1 county or zone

The Cary Fire burned 184 acres west of Anza near Hwy 371 and Cary Rd. The cause of the fire is unknown.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

The Cary Fire burned 184 acres west of Anza near Hwy 371 and Cary Rd. The cause of the fire is unknown.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 12, 8:30 AM PST, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 12, 8:30 AM PST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT WED JUL 12 2006

.SYNOPSIS...HIGH PRESSURE BUILDING ALOFT OVER THE WESTERN STATES WILL
BRING WARMER WEATHER TO THE REGION. INCREASING SOUTH TO SOUTHEAST
MONSOONAL FLOW WILL BRING AN INCREASING CHANCE OF THUNDERSTORMS TO THE
MOUNTAINS AND DESERTS INTO NEXT WEEK. A SHALLOW COASTAL MARINE LAYER
AND WEAK ONSHORE FLOW WILL CAUSE COASTAL LOW CLOUDS AND FOG NIGHTS AND
MORNINGS WITH MOSTLY SUNNY AFTERNOONS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE KNKX WSR-88D RADAR REMAINS DOWN FOR HARDWARE AND SOFTWARE
UPGRADES.

SOME PATCHY DENSE FOG MIXED IN WITH THE LIGHTER FOG AND LOW CLOUDS HAS
INVADED THE COASTAL AND WESTERN VALLEY REGIONS TODAY. THE LOW CLOUDS
HAVE RETREATED TO THE COAST. THERE SHOULD BE A SLIGHT INCREASE IN
AFTERNOON TEMPERATURES OVER YESTERDAY UNDER THE STRENGTHENING RIDGE.

THE MODELS ARE GENERALLY LOCKED IN ON A WARMING TREND...BUT THE
SOLUTIONS ARE SOMEWHAT DIVERGENT. BOTH THE NAM AND THE GFS SHOW
RIDGING OVER THE WEST. THE GFS IS GOING ALL OUT WITH STRONG AFTERNOON
HEATING BY FRIDAY...ESPECIALLY INLAND AREAS. THE NAM IS MORE
TAME...WITH ONLY A FEW DEGREES OF RISE IN TEMPERATURE BY FRIDAY
AFTERNOON. FOR NOW...WILL NOT JUMP ON THE GFS HEAT WAVE TRAIN...BUT
WE WILL HAVE TO MONITOR THE SOLUTIONS TO SEE IF THE LEAN SHOULD BE
TOWARD THE GFS.

THE MODELS BRING A THIN VEIL OF MOISTURE IN FOR THURSDAY WITH A VERY
SMALL POSSIBILITY OF THUNDERSTORMS. THE MOISTURE ALOFT REMAINS FAIRLY
INTERMITTENT THROUGH THE WEEKEND TIL EARLY NEXT WEEK...WHEN A MORE
ROBUST SURGE OF MOISTURE PUSHES INTO THE AREA. THEN THE CHANCES FOR
THUNDERSTORMS WILL PROBABLY INCREASE.

THERE WILL BE LOCALLY BREEZY CONDITIONS IN THE MOUNTAINS AND DESERTS
IN THE AFTERNOONS AND EVENINGS. THE MARINE LAYER DEPTH WILL DECREASE
UNDER INCREASING SUBSIDENCE AND WILL BE CONFINED TO THE COASTAL AREAS
IN THE NIGHTS AND MORNINGS...WITH LOCAL PATCHY DENSE FOG NOT OUT OF
THE QUESTION. THE ELY FLOW ALOFT COULD EVENTUALLY BECOME STRONG ENOUGH
FOR A FEW STORMS TO DRIFT W OF THE MOUNTAINS TOWARD THE MIDDLE OF NEXT
WEEK...BUT STILL TOO EARLY IN THE GAME TO BE DEFINITE ON THIS JUST
YET.

&&

.AVIATION...
12Z NKX SOUNDING AND MORNING TOP REPORTS INDICATE THE MARINE LAYER
DEPTH IS LESS THAN 1000 FEET. STRATUS/FOG WITH LOCAL VLIFR
CONDITIONS WAS CONFINED TO THE COAST OF SAN DIEGO COUNTY FROM NEAR
KNFG SOUTHWARD TO THE BORDER WITH MEXICO WITH SOME STRATUS/FOG OVER
THE COASTAL WATERS OFF ORANGE COUNTY. THE STRATUS/FOG SHOULD
DISSIPATE ALONG THE COAST BY MID MORNING. EXPECT SOME STRATUS/FOG TO
RETURN TO THE COASTAL AREAS LATE THIS EVENING AND OVERNIGHT AND
COULD BRING LIFR TO VLIFR CONDITIONS BACK TO SOME OF THE COASTAL
AIRPORTS BY SUNRISE ON THURSDAY.

ABOVE THE MARINE LAYER...CONTINUED VFR WITH A MOSTLY CLEAR SKY AND
UNRESTRICTED VISIBILITIES. SOME MVFR TO LOCAL IFR VISIBILITIES FROM
SMOKE ARE POSSIBLE NORTH END OF THE COACHELLA VALLEY AND NEAR
MORONGO VALLEY FROM A WILDFIRE IN THE AREA.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

HIGH RIP CURRENT RISK THROUGH THIS AFTERNOON FOR THE BEACHES...SEE
LAXSRFSGX.

COASTAL FLOOD ADVISORY UNTIL 3 AM PDT THURSDAY DUE TO HIGH TIDES FOR
ORANGE COUNTY COASTAL AREAS AND SAN DIEGO COUNTY COASTAL AREAS...SEE
LAXCFWSGX.

&&

PUBLIC...SMALL
AVIATION...HORTON
Hazardous weather outlook, Jul 12, 3:00 AM PST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT WED JUL 12 2006

CAZ042-043-122300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
400 AM PDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

MODERATE SOUTH SWELL WILL BRING A HIGH RIP CURRENT RISK TO THE
BEACHES. SEE LAXSRFSGX FOR DETAILS.

ASTRONOMICAL HIGH TIDES OF 7 FEET OR GREATER MAY CAUSE MINOR TIDAL
OVERFLOW AT SOME LOW LYING BEACH AREAS. SEE LAXCFWSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

CAZ048-050-055>058-060>062-122300-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN
DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN
BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO
COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN
DIEGO COUNTY DESERTS-
400 AM PDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS...DESERTS...AND
INLAND VALLEYS OF SOUTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MOISTURE IN SOUTH TO EAST FLOW ALOFT WILL BRING A CHANCE OF SHOWERS
AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS. A FEW STORMS COULD
DRIFT WEST OF THE MOUNTAINS INTO THE INLAND VALLEYS EARLY NEXT WEEK.
THUNDERSTORMS HAVE DEADLY LIGHTNING AND MAY HAVE HEAVY RAIN...STRONG
GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

ATKIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, P W Riverside

When
July 12, 11:39 AM PST to 6:00 PM PST
Where
P W Riverside forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.744, -115.994 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523059.